Louisiana, 2003

Funnel Cloud in Louisiana, July 18, 2003

July 18, 2003 · NWS LIX · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 18, 2:15 PM CST, 36 minutes earlier.

Area forecast discussion, Jul 18, 2:15 PM CST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
315 PM CDT FRI JUL 18 2003

MUCH MORE QUIET AFTERNOON TODAY THAN WAS THE CASE YESTERDAY. SO FAR
IT SEEMS AFTERNOON TEMPERATURES HAVE REMAINED LOW ENOUGH TO PRECLUDE
ANY SIGNIFICANT CONVECTIVE DEVELOPMENT THUS FAR. TEMPERATURES THOUGH
MAY CLIMB A FEW MORE DEGREES AND LIKEWISE MAY HELP TO SPARK SOME
SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA THROUGH THE LATE
AFTERNOON AND EVENING HOURS. RAIN CHANCES THOUGH ONLY LOOK TO BE 10
PERCENT AT BEST THROUGH THE REMAINDER OF TONIGHT.

OVERALL PATTERN REMAINS FAIRLY UNCHANGED THROUGH THE SHORT TERM AS
THE SURFACE RIDGE REMAINS IN TACT AND THE UPPER RIDGE OVER THE
SOUTHWEST CONTINUES TO ALLOW UPPER LEVEL DISTURBANCES TO ROTATE
SOUTHWARD AROUND ITS EASTERN EDGE. THIS SHOULD CONTINUE THE DAILY
SCATTERED CONVECTION ALTHOUGH THE LATEST GUIDANCE COUPLED WITH
FORECAST TIME HEIGHTS SUGGEST THE RAIN CHANCES COULD BE LOWERED FOR
SATURDAY WITH THE NEXT WEAK VORT LOBE PROGGED TO MOVE THROUGH THE
REGION SATURDAY NIGHT. THE UPPER RIDGE DOES APPEAR TO SHIFT SLIGHTLY
TOWARD THE WEST BY MONDAY ALLOWING SUBSTANTIALLY MORE TROUGHING TO
AFFECT THE EASTERN STATES. IN FACT...THE LATTER HALF AND EXTENDED
GFS STILL POINT TO A SURFACE BOUNDARY BEING PUSHED INTO THE NORTHERN
GULF BY MID WEEK. HPC EXTENDED PROGS ALSO SUGGEST THIS SCENARIO
OCCURRING. HOWEVER...WILL MAINTAIN PERSISTENCE FOR NOW AND KEEP
TEMPERATURES AND RAIN CHANCES CONSISTENT THROUGH FRIDAY AND SEE HOW
FUTURE MODEL RUNS HANDLE THE DIGGING UPPER TROUGH INTO NEXT WEEK.

PRELIM NUMBERS...

MCB 72/89/71/90 1434  BTR 73/90/72/90 1333
MSY 75/90/75/90 1333  GPT 74/89/73/89 1431

.NEW...NONE
LA...NONE.
MS...NONE.

09
Hazardous weather outlook, Jul 18, 10:00 AM CST, 4 hours 51 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-191130-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT FRI JUL 18 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND
EXTREME SOUTHWEST AND COASTAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON DUE
TO DAYTIME HEATING AND AN UPPER LEVEL DISTURBANCE MOVING SOUTHWARD
ACROSS THE AREA. SOME ACTIVITY MAY LAST INTO THE NIGHTTIME HOURS. IN
ADDITION TO FREQUENT LIGHTNING...SOME OF THE STRONGER STORMS WILL BE
CAPABLE OF PRODUCING BRIEF HEAVY DOWNPOURS...SMALL HAIL...AND WIND
GUSTS TO 45 MPH. A FEW STORMS MAY BE SEVERE.

IN ADDITION TO THE THUNDERSTORM THREAT...AFTERNOON TEMPERATURES WILL
RISE INTO THE LOWER 90S THIS AFTERNOON. THIS COMBINED WITH DEW
POINTS IN THE MID 70S WILL LEAD TO HEAT INDEX VALUES RANGING FROM
100 TO 105 DEGREES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS
EACH DAY THROUGH THURSDAY. A FEW ISOLATED STORMS MAY BRIEFLY
APPROACH SEVERE THRESHOLDS EACH DAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Lafourche

When
July 18, 2:51 PM CST
Where
Lafourche County, Thibodaux
Reported by
LAW ENFORCEMENT
Coordinates
29.500, -90.403 (the zone’s center; the record gives no point)

Funnel clouds were observed near Highway 3266.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5372722.